Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Tampa Bay, FL

June 14, 2011Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 14, 2011, 4:30 PM EDT for Sumter County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2011, 4:30 PM EDT (20:30 UTC)
Expired
Jun 14, 2011, 5:00 PM EDT
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Sumter County, FL

The radar

The Tampa radar (KTBW), 137 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:35 PM EDTHAIL 0.885 N Wildwood, FLONGOING NICKEL SIZE HAIL REPORTED AT US 301 CR 466 IN OXFORD.
Jun 14, 4:43 PM EDTHAIL 0.56 Nne Wildwood, FL
Jun 14, 4:48 PM EDTHAIL 0.257 Nne Wildwood, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS52 KTBW 142030
SVRTBW
FLC119-142100-
/O.NEW.KTBW.SV.W.0057.110614T2030Z-110614T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
430 PM EDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SUMTER COUNTY IN FLORIDA.

* UNTIL 500 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THE VILLAGES...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE VILLAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2894 8194 2873 8194 2870 8195 2894 8218
      2897 8215 2897 8195
TIME...MOT...LOC 2030Z 304DEG 15KT 2892 8201

$$
2 follow-up statements
784 
WWUS52 KTBW 142041
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
441 PM EDT TUE JUN 14 2011

FLC119-142100-
/O.CON.KTBW.SV.W.0057.000000T0000Z-110614T2100Z/
SUMTER FL-
441 PM EDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SUMTER COUNTY...

AT 438 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THE
VILLAGES...MOVING SOUTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO NICKEL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE 
IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

&&

LAT...LON 2894 8194 2873 8194 2870 8195 2894 8218
      2897 8215 2897 8195
TIME...MOT...LOC 2041Z 304DEG 15KT 2889 8197

$$
426 
WWUS52 KTBW 142059
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
459 PM EDT TUE JUN 14 2011

FLC119-142109-
/O.EXP.KTBW.SV.W.0057.000000T0000Z-110614T2100Z/
SUMTER FL-
459 PM EDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMTER COUNTY
WILL EXPIRE AT 500 PM EDT...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.

LAT...LON 2894 8194 2873 8194 2870 8195 2894 8218
      2897 8215 2897 8195
TIME...MOT...LOC 2059Z 304DEG 15KT 2885 8190

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:42 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 1:42 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
142 PM EDT TUE JUN 14 2011

.SHORT TERM (TONIGHT-THURSDAY)...
A TROUGH IN PLACE ACROSS NORTHERN FLORIDA WILL SLIDE EAST THROUGH
WEDNESDAY AS WEAK HIGH PRESSURE OVER THE GULF OF MEXICO MERGES
WITH THE ATLANTIC RIDGE AND BUILDS ACROSS THE STATE. RIDGING WILL
THEN REMAIN IN PLACE ACROSS THE CENTRAL PENINSULA THROUGH
THURSDAY. MODERATE WESTERLY WINDS CURRENTLY IN PLACE WILL CONTINUE
THROUGH WEDNESDAY AND THEN SUBSIDE AND RETURN TO THE S/SE
WEDNESDAY NIGHT AND THURSDAY WITH AN AFTERNOON SEABREEZE
DEVELOPING THURSDAY AFTERNOON. 20 PERCENT COASTAL-30 PERCENT
INLAND RAIN CHANCES WILL BE IN PLACE EACH AFTERNOON. TEMPERATURES
WILL REMAIN HOT WITH HIGHS AROUND 90 AT THE BEACHES TO THE MID TO
UPPER 90S INLAND. LOWS WILL BE NEAR RECORD HIGH MINIMUMS WITH
UPPER 70S TO NEAR 80 ALONG THE COAST AND AROUND 70 TO THE LOWER
70S INLAND.

.LONG TERM (THURSDAY NIGHT-TUESDAY)...
THE EXTENDED PERIOD LOOKS TO BEGIN WITH RIDGING OVER THE MID
CONUS AND TROUGHING OVER EITHER COAST. THE EASTERN LONGWAVE TROUGH
WILL DEEPEN AND KEEP HEIGHTS LOWER OVER FLORIDA IN THE EXTENDED
PERIOD. 850 MB TEMPERATURES WILL FALL INTO THE +16 TO +18C RANGE
AND THIS WILL RESULT IN DAILY AFTERNOON HIGH TEMPERATURES IN THE
UPPER 80S TO LOWER 90S. AT THE SURFACE THE RIDGE AXIS WILL REMAIN
OVERHEAD. THIS WILL CREATE A WEAK SURFACE WIND FIELD AND ALLOW FOR
DAILY SEABREEZES. RAIN CHANCES WILL CONTINUE THROUGH THE EXTENDED
AND INCREASE SOME BY THIS WEEKEND AS PWATS RISE TO NEAR 2 INCHES.
DURING MONDAY AND TUESDAY...500 MB RIDGING OVER THE LOWER
MISSISSIPPI VALLEY WILL BUILD EASTWARD AND CAUSE HEIGHTS TO RISE.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED. A WESTERLY WIND FLOW AROUND 15 KNOTS
WITH GUSTS UP TO 22 KNOTS WILL KEEP ANY ISOLATED SHOWERS OR STORMS
WELL EAST OF THE TERMINAL SITES THE REMAINDER OF THE AFTERNOON
WITH JUST SCATTERED TO OCCASIONALLY BROKEN CU CLOUDS IN THE
FL030-040 FOOT RANGE. TONIGHT INTO EARLY WEDNESDAY SOME MID AND
HIGH CLOUDS AOA FL080 CAN BE EXPECTED WITH WEST WINDS IN THE 7 TO
10 KNOT RANGE.

&&

.MARINE...
MODERATE AND GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH WEDNESDAY. WINDS WILL THEN SUBSIDE AND BECOME
S/SE AS HIGH PRESSURE BUILDS ACROSS THE STATE FROM THE ATLANTIC.
RIDGING WILL THEN CONTINUE ACROSS THE WATERS THROUGH THE REST OF
THE PERIOD...WITH AN AFTERNOON SEABREEZE TURNING WINDS TO THE W/NW
EACH AFTERNOON.

&&

.FIRE WEATHER...
WILL CONTINUE TO MONITOR CONDITIONS THIS AFTERNOON...BUT DO NOT
EXPECT AFTERNOON HUMIDITIES TO FALL BELOW 35 PERCENT FOR WEDNESDAY
OR THURSDAY AFTERNOONS WITH INCREASING LOW LEVEL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  79  93  79  93 /  10  20  20  20
FMY  76  94  76  94 /  10  20  20  30
GIF  75  96  76  97 /  10  30  20  30
SRQ  77  89  78  91 /  10  20  20  20
BKV  72  95  73  95 /  10  20  20  30
SPG  81  89  81  93 /  10  20  20  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jun 14, 5:38 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT TUE JUN 14 2011

FLZ039-042-043-048>052-055>057-060>062-065-142200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
538 AM EDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AFTERNOON SEA BREEZE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
PUSH INLAND LATER THIS AFTERNOON. THE BEST STORM CHANCES TODAY
WILL BE INLAND AND SOUTH OF I 4. ISOLATED STRONG STORMS WILL HAVE
THE POTENTIAL TO PRODUCE BRIEF BUT STRONG WIND GUSTS...HEAVY
RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
AFTERNOON SEA BREEZE THUNDERSTORMS TO DEVELOP OVER THE NEXT FEW
AFTERNOONS. COVERAGE IS EXPECTED TO BE GREATER INLAND. MAY SEE A
SEA BREEZE COLLISION NEAR POLK AND HIGHLANDS COUNTY TOMORROW AND
THURSDAY WHICH WILL INCREASE TO THE RISK OF STRONG STORMS
DEVELOPING. STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND
GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BARRON

In the hours before

Special weather statement, Jun 14, 3:32 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
332 PM EDT TUE JUN 14 2011

FLZ039-142000-
LEVY-
332 PM EDT TUE JUN 14 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEVY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED OVER EASTERN LEVY COUNTY...OR 10 MILES NORTHWEST OF RAINBOW
LAKES ESTATES...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT RURAL
EASTERN LEVY COUNTY...UNTIL 400 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL.

&&

LAT...LON 2925 8239 2922 8239 2921 8240 2921 8252
      2909 8253 2908 8256 2925 8269 2937 8254
TIME...MOT...LOC 1933Z 316DEG 11KT 2924 8254
Special weather statement, Jun 14, 4:00 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT TUE JUN 14 2011

FLZ039-142030-
LEVY-
400 PM EDT TUE JUN 14 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEVY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED OVER EASTERN LEVY COUNTY...OR 7 MILES NORTHWEST OF RAINBOW
LAKES ESTATES...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT RURAL
EASTERN LEVY COUNTY...UNTIL 430 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED.

&&

LAT...LON 2927 8239 2922 8239 2921 8240 2921 8252
      2913 8253 2913 8255 2920 8267 2935 8256
TIME...MOT...LOC 2000Z 303DEG 14KT 2922 8252

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:11 PM EDTSpecial Weather StatementTBWLevy49 min
Jun 14, 3:32 PM EDTSpecial Weather StatementTBWLevy28 min
Jun 14, 4:00 PM EDTSpecial Weather StatementTBWLevy30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.